MAUDE Adverse Event Report: TRILLIANT SURGICAL 3.0 X 28MM TIGER CANN. HEADLESS SCREW; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 3.0 X 28MM TIGER CANN. HEADLESS SCREW; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW
Model Number 202-30-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information as part of internal complaint handling activities.Patient weight not reported.Date of event is unknown.The event is considered to be when the doctor identified the foot deformity present in the patient.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Concomitant medical products and therapy dates is n/a to this report.Initial reporter fax not provided.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technicals errors to occur in previous mdr submissions.No files are attached to this report.Investigation evaluation of similar complaints the complaints log was reviewed to identify any similar events involving tiger headless removals between (b)(6) 2020 and (b)(6) 2021.One (1) similar complaint was identified with a root cause of patient noncompliance.This event did not contain parts of the same lot number as the reported event.Device history record (dhr) review lot tsl001943 had no associated nonconformance reports (ncrs), reworks (rwks), or deviations (dev).In conclusion, there were no identified issues related to the complaint event.Review of surgical technique tiger headless cannulated screw system instructions for use, ifu 900-01-004 rev p corresponds to the event.It is documented that the doctor/ user followed the ifu and there are no abnormalities to document.Visual and dimensional inspection, simulated use testing the removed screw was not dimensionally or visually inspected due to the part not being returned.Additionally, simulated use testing was not performed due to the lack of returned parts.Finally, the amount of osteogenesis which had occurred on and around the implanted screw was not able to be simulated.Investigation conclusion within the reported event, the screw was able to complete its intended use of bone fusion.Additionally, trilliant hardware was utilized in combination with competitor hardware.Thus, the reported deformity of the patient cannot be definitively attributed to trilliant hardware, competitor hardware, surgeon technique of the initial procedure, or another unknown variable.Upon additional investigation, the sales representative was asked if she had any further information about the type of deformity present; however, she had no additional information to provide.Thus, the root cause of the removal (i.E., the deformity observed by doctor 1) is unknown.No additional actions are necessary due to the low risk and root cause being attributed to unknown.
 
Event or Problem Description
On (b)(6) 2021, a trilliant independent sales representative requested a 212-40-003 (3.0/4.0mm headless driver bit) to replace her current driver that broke during a previous removal surgery with doctor 1 at facility x.The sales representative stated that during a removal case on (b)(6) 2021, doctor 1 was removing a competitor's plate / accessory implants and a trilliant headless cannulated screw (202-30-028, 3.0mm x 28mm tiger headless cannulated screw) inserted as the interfragmentary screw.The original implantation occurred on (b)(6) 2019 with previous trilliant representation.The patient, at the time of implantation, was (b)(6) years old (female, dob: (b)(6), weight remains unknown).The patient did not come in experiencing pain, but doctor 1 noticed a foot deformity present in the patient and opted to remove the original plating.Upon removal, doctor 1 had difficulty removing the 202-30-028 out of the surgical site due to bone growth over the tip of the screw.Doctor 1 provided clearance to insert the 212-40-003 into the screw to begin backing it out.After a few turns, the tip of the 212-40-003 broke off into the surgical site.Doctor 1 flushed the site, however he did not have an extra 212-40-003 to complete the removal.Doctor 1 opted to use a competitor's removal set and was successful with the removal.The 212-40-003 shall be returned to corporate for further review.The 202-30-028 has been discarded by the surgical team upon completion.

Brand Name
3.0 X 28MM TIGER CANN. HEADLESS SCREW
Common Device Name
TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11362449
Report Number3007420745-2021-00005
Device Sequence Number19442951
Product Code HWC
UDI-Device Identifier00812926021775
UDI-Public(01)00812926021775(10)TSL001943
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number202-30-028
Device Lot NumberTSL001943
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR